Indiana, 2010Hail and Damaging Wind in Indiana, June 14, 2010
June 14, 2010 · NWS LOT · 2 events in 1 county or zone
A massive supercell developed over southern Benton County during the mid afternoon hours of June 14th. This storm produced grapefruit sized hail and wind speeds estimated to 100 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $600,000
- Crop damage
- $2.0 million
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A massive supercell developed over southern Benton County during the mid afternoon hours of June 14th. This storm produced grapefruit sized hail and wind speeds estimated to 100 mph. Thousands of acres of corn and other crops were destroyed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 14, 3:02 PM EST, 3 minutes earlier.
Area forecast discussion, Jun 14, 3:02 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 PM CDT MON JUN 14 2010
.DISCUSSION...
1202 PM CDT
MINOR UPDATES TO GOING FORECAST. MOST OF THE SHOWER ACTIVITY FROM
EARLIER THIS MORNING HAS LIFTED NORTH INTO THE NORTHERN SECTIONS
OF ILLINOIS/SOUTHERN WISCONSIN AND SOUTHERN PORTION OF LAKE
MICHIGAN. LLVL OBS HAVE REMAINED OUT OF THE EAST...WITH A DEW PT
BNDRY TRYING TO LIFT NORTH ACROSS CENTRAL ILLINOIS. NORTH OF THIS
BNDRY DEW PTS ARE IN THE UPR 60S...SOUTH THEY ARE IN THE LOW 70S.
VISIBLE IMAGERY TRENDS HAVE SUGGESTED SOME THINNING OF THE CLOUD
SHIELD ACROSS CENTRAL ILLINOIS WITH MARGINAL DESTABILIZATION OF
THE ATMOS. THE THINKING IS THAT ANY CONVECTION THAT WOULD OCCUR
WOULD BE FOCUSED FURTHER SOUTH ACROSS CENTRAL ILLINOIS. THE
CURRENT DAY ONE CONVECTIVE OUTLOOK HAS HIGHLIGHTED THE SOUTHEAST
COUNTIES OF OUR CWFA FOR SLIGHT RISK OF SEVERE WEATHER THIS AFTN.
BEACHLER
//PREV DISCUSSION...
331 AM CDT
HAVE MADE A FEW REFINEMENTS...MAINLY TO NEAR TERM OF
FCST...FAVORING NAM GUIDANCE WHICH SEEMS TO HAVE A BETTER HANDLE
ON AREAS OF CONVECTION OUT THE GATE THIS MORNING. RADAR/SATELLITE
IMAGERY SUGGESTS ZONE OF ACTIVE CONVECTION WILL AGAIN BE MAINLY
SOUTH OF FA...SO HAVE REMOVED THUNDER MENTION OVER ALL BUT FAR WRN
AND SRN PORTIONS OF FA WHERE FORECAST SOUNDINGS SHOW AT LEAST SOME
INSTABILITY AND LOW CLOUD COVER IS APT TO BE LESS INHIBITIVE OF
DEVELOPMENT. AREAS OF DENSE FOG OVER MAINLY RURAL AREAS OF NRN IL
SHOULD LIFT INTO STRATUS DECK SOON AFTER SUNRISE...BUT THIS WILL
STILL BE A FACTOR LIMITING THUNDER CHANCES. CLUSTER NOW LIFTING
NEWD ACROSS SERN IA AND NERN MO SHOULD REMAIN ACTIVE THROUGH THE
EARLY MORNING HOURS...WITH SOME ANVIL CANOPY RAIN/THUNDER POSSIBLE
INTO FAR WRN FA BEFORE COMPLEX ENTERS DIURNAL DOWN TIME AND TURNS
EASTWARD AS IT CROSSES MS RIVER. AREAS WELL SOUTH OF I-80 WILL BE
CLOSER TO THUNDERSTORM INITIATION AREA...AND MAY DEVELOP MORE CAPE
AS DAY GOES ON SO WILL JUST GO WITH LIKELY THUNDER OVER SRN CWA.
AS ELONGATED UPPER LOW FROM ERN WY-NRN MN EVOLVES INTO A MORE
PRONOUNCES CLOSED LOW OVER THE DAKOTAS TODAY AND
TONIGHT...AMPLIFICATION OF SHORT WAVE EXTENDING SOUTH ACROSS
CENTRAL PLAINS STATES IS EXPECTED TO EJECT SMALLER SCALE WAVE NEWD
OUT OF THE TX PANHANDLE REGION TONIGHT AS WELL. COMBINATION OF
THESE FEATURES SHOULD INCREASE CHANCES FOR THUNDER ON TUESDAY AND
WILL CONCUR WITH POPS FROM MOS GUIDANCE...GOING WITH LIKELY POPS
THOUGH FEEL THAT BEST CHANCES FOR THUNDER WILL BE N OF REGION
ASSOCIATED WITH BETTER DYNAMICS AND MID LEVEL LAPSE RATES TO
NW...AND OVER MID MS AND OH VALLEY REGION WHERE THERMODYNAMICS
WILL REMAIN MUCH MORE IMPRESSIVE.
AS MAIN SHORT WAVE EJECTS ENEWD ACROSS UPPER GREAT LAKES TUESDAY
NIGHT...MORE PRONOUNCED AND SUSTAINED AREA OF SUBSIDENCE AND
DRYING TO OVERSPREAD MIDWEST BY 12Z WED...ENDING PERIOD OF
CLOUDINESS AND PERIODIC RAIN...AND INTRODUCING A COUPLE OF DAYS OF
DRY...SEASONABLE WEATHER.
MADE LITTLE OR NO CHANGE TO DAY 5 AND BEYOND AS GUIDANCE REMAINS
SOMEWHAT CONSISTENT IN MAINTAINING PROGRESSIVE WAVE PATTERN ACROSS
ROCKIES...NRN TIER OF CONUS AND SRN CANADA. THIS WILL RESULT IN
RETURN OF MORE TROPICAL AIR AGAIN BY FRIDAY...ALONG WITH A RENEWED
CHANCE OF SHOWERS/THUNDERSTORMS.
MERZLOCK
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
BIGGEST CONCERN OVER THE NEXT FEW HOURS REMAINS THE CIGS AT
ORD. FOR 20Z UPDATE...HAVE KEPT ORD IFR THROUGH TUESDAY MORNING
DUE TO PERSISTENCE AND UNCERTAINTY. OTHER CONCERNS REVOLVE AROUND
HOW LOW CIGS/VSBYS WILL GO TONIGHT/EARLY TUESDAY AT BOTH TERMINALS
DUE TO ABUNDANT LOW LEVEL MOISTURE TRAPPED BELOW A FRONTAL
INVERSION. FINAL MAJOR CONCERN IS PRECIPITATION COVERAGE THROUGH
THIS EVENING. CURRENT THINKING IS THAT SCATTERED COVERAGE IS
LIKELY...WITH THE THUNDER PRIMARILY SOUTH OF THE TERMINAL AREA.
BAK
//DISCUSSION...UPDATED 18Z...
A FRONTAL BOUNDARY REMAINS SOUTH OF THE TERMINALS EARLY THIS
AFTERNOON. A WAVE...CURRENTLY OVER IOWA...WILL SLOWLY TRACK EAST
ALONG THE BOUNDARY...EVENTUALLY PUSHING EAST OF THE TERMINALS BY
TUESDAY MORNING. EXPECT SHOWERS TO REDEVELOP THIS AFTERNOON INTO
THIS EVENING THROUGH A COMBINATION OF DIURNAL HEATING AND WEAK
FORCING FROM THE APPROACH OF THE WAVE. THE STRONGEST INSTABILITY
SHOULD REMAIN SOUTH OF THE TERMINALS...SO THUNDER DOES NOT APPEAR
TO BE A THREAT AT THIS TIME. ONCE THE PRECIPITATION ENDS AND LOWER
ATMOSPHERE BEGINS TO COOL THIS EVENING...EXPECT CIGS/VSBYS TO
FALL TO IFR/LIFR FOR THE DURATION OF THE NIGHT INTO TUESDAY
MORNING. WINDS SHOULD GENERALLY BE 10 KTS OR LESS OVERALL...
STAYING PREDOMINANTLY NORTHEAST IN ADVANCE OF THE WAVE THIS
AFTERNOON/EVENING...VARIABLE AS THE WAVE PASSES BY...AND WESTERLY
IN ITS WAKE TUESDAY MORNING.
BAK
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
LOW/MEDIUM CONFIDENCE IN CIG TRENDS AT ORD FOR THE NEXT FEW
HOURS...AS WELL AS AT BOTH TERMINALS FOR THE OVERNIGHT/EARLY
TUESDAY HOURS. MEDIUM/HIGH CONFIDENCE FOR SCATTERED SHOWER
DEVELOPMENT IMPACTING THE TERMINALS DURING THE LATE AFTERNOON AND
EVENING HOURS. MEDIUM CONFIDENCE THAT THUNDER WILL STAY SOUTH OF
THE TERMINALS.
BAK
//OUTLOOK FOR ORD/MDW FOR 06Z WEDNESDAY-12Z SUNDAY...UPDATED 18Z...
TUESDAY NIGHT...CHANCE OF SHRA.
WEDNESDAY...VFR.
THURSDAY...VFR.
FRIDAY...CHANCE OF SHRA/TSRA.
SATURDAY...VFR.
SUNDAY...CHANCE OF SHRA/TSRA.
BAK
&&
.MARINE...
213 PM CDT
A STATIONARY FRONT CONTINUES TO SPAN ACROSS NORTHERN ILLINOIS WITH A
SERIES OF LOW PRESSURE SYSTEMS EXPECTED TO PROGRESS ALONG THE
BOUNDARY THROUGH TUESDAY. AREAS OF DENSE FOG HAVE PERSISTED THROUGH
THE DAY TODAY AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.
EASTERLY WINDS OF 15 TO 20 KTS WITH GUSTS TO 25 KTS ARE EXPECTED
TONIGHT THROUGH LATE TUESDAY AFTER WHICH A LOW PRESSURE SYSTEM IS
EXPECTED TO MOVE ACROSS NORTHERN ILLINOIS NORTHEAST ACROSS THE
WESTERN PORTIONS OF LAKE MICHIGAN. THE PRESSURE GRADIENT IS EXPECTED
TO TIGHTEN AHEAD OF THE SYSTEM...ESPECIALLY ACROSS THE NORTHERN HALF
OF LAKE MICHIGAN DURING THE AFTERNOON INTO THE EVENING HOURS TUESDAY
CAUSING GUSTY NEAR GALE WIND CONDITIONS FOR THE NORTHERN HALF OF THE
LAKE. THE GRADIENT WILL BEGIN TO WEAKEN LATE TUESDAY EVENING AS THE LOW
FILLS. BY WEDNESDAY HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
REGION CENTERED OVER IOWA AND DRIFTING TO THE NORTHEAST. WINDS WILL
DECREASE AND SHIFT TO THE SOUTHWEST MIDWEEK.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-
LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 10 AM TUESDAY.
&&Hazardous weather outlook, Jun 14, 1:48 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
148 PM CDT MON JUN 14 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
151900-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
148 PM CDT MON JUN 14 2010 /248 PM EDT MON JUN 14 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT...MAINLY
ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA. THESE STORMS ARE
NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK AREA ON
TUESDAY AHEAD OF A COLD FRONT DUE TO PASS ACROSS THE REGION
TUESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY OVER NORTH
CENTRAL ILLINOIS...AND OVER THE ENTIRE AREA ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-151900-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
148 PM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AREAS OF DENSE FOG CONTINUE FOR PORTIONS OF THE NEARSHORE WATERS
OF LAKE MICHIGAN THIS AFTERNOON AND INTO EARLY EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY
EVENING...AND AGAIN FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-151900-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
148 PM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AREAS OF DENSE FOG WILL PERSIST FOR THE SOUTHERN HALF OF LAKE
MICHIGAN THROUGH THIS AFTERNOON AND EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
EVENING.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY AND SUNDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
BEACHLER
In the hours before
Special weather statement, Jun 14, 9:10 AM EST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
910 AM CDT MON JUN 14 2010
ILZ033-039-141430-
FORD IL-IROQUOIS IL-
910 AM CDT MON JUN 14 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FORD AND SOUTHWESTERN
IROQUOIS COUNTIES...
AT 905 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GIBSON CITY...
MOVING EAST AT 30 MPH.
ASSOCIATED WITH THIS STORM WILL BE WIND GUSTS TO 50 MPH...BRIEF
HEAVY DOWNPOURS WHICH MAY LEAD TO PONDING ON AREA ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION OCCASIONAL
CLOUD TO GROUND LIGHTNING MAY ACCOMPANY THIS THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ELLIOTT...AND MELVIN AROUND 920 AM...ROBERTS
AROUND 925 AM...LODA...PAXTON AND BUCKLEY AROUND 930 AM.
LAT...LON 4059 8847 4065 8800 4041 8797 4041 8847
BEACHLER
Special weather statement, Jun 14, 9:43 AM EST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
943 AM CDT MON JUN 14 2010
ILZ033-039-141500-
FORD IL-IROQUOIS IL-
943 AM CDT MON JUN 14 2010
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FORD AND SOUTHERN
IROQUOIS COUNTIES...
AT 939 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAXTON...
MOVING EAST AT 35 MPH.
ASSOCIATED WITH THIS THUNDERSTORM WILL BE WIND GUSTS TO 50 MPH...PEA
SIZE HAIL...BRIEF HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING. HEAVY RAIN CAN LEAD TO WATER PONDING ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CISSNA PARK AROUND 955 AM...CLAYTONVILLE...
WELLINGTON AND MILFORD AROUND 1000 AM.
LAT...LON 4063 8818 4071 8765 4049 8764 4048 8793
4045 8794 4045 8817
BEACHLERSpecial weather statement, Jun 14, 10:04 AM EST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1004 AM CDT MON JUN 14 2010
ILZ033-INZ010-019-141530-
BENTON IN-IROQUOIS IL-NEWTON IN-
1004 AM CDT MON JUN 14 2010
...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN NEWTON...
SOUTHERN IROQUOIS AND WESTERN BENTON COUNTIES...
AT 1000 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CLAYTONVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH...PEA SIZE HAIL...BRIEF HEAVY DOWNPOURS AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CLAYTONVILLE AROUND 1010 AM...MILFORD...AND
WELLINGTON AROUND 1020 AM...STOCKLAND...FREELAND PARK...DUNNINGTON
AND AMBIA AROUND 1130 AM.
LAT...LON 4048 8799 4065 8798 4075 8747 4048 8747
4048 8754 4049 8754
RATZERSpecial weather statement, Jun 14, 10:30 AM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1030 AM CDT MON JUN 14 2010
ILZ033-INZ019-141600-
BENTON IN-IROQUOIS IL-
1130 AM EDT MON JUN 14 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IROQUOIS AND
WESTERN BENTON COUNTIES...
AT 1025 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STOCKLAND...
MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH...BRIEF HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR STOCKLAND...AND AMBIA AROUND 1140 AM EDT...
DUNNINGTON...FREELAND PARK...BOSWELL...AND TALBOT AROUND 1150 AM
EDT...FOWLER...BARCE...LOCHIEL AND WADENA AROUND NOON EDT.
LAT...LON 4049 8754 4049 8777 4067 8776 4073 8727
4048 8727 4048 8753
RATZERSpecial weather statement, Jun 14, 2:44 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
244 PM CDT MON JUN 14 2010
ILZ033-INZ011-019-142020-
BENTON IN-IROQUOIS IL-JASPER IN-
344 PM EDT MON JUN 14 2010
...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN JASPER...
SOUTHEASTERN IROQUOIS AND WESTERN BENTON COUNTIES...
AT 239 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STOCKLAND...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH...PEA TO DIME SIZE HAIL...BRIEF HEAVY DOWNPOURS
AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DUNNINGTON...FREELAND PARK...AND AMBIA AROUND
350 PM...TALBOT...AND EARL PARK AROUND 400 PM...BOSWELL AROUND 410
PM...FOWLER...ATKINSON...BARCE AND LOCHIEL AROUND 420 PM.
LAT...LON 4049 8754 4049 8768 4062 8765 4075 8723
4048 8726 4048 8753
RATZERHail, Benton
- When
- June 14, 3:05 PM EST to 3:18 PM EST
- Where
- Benton County, Boswell to 3.05 mi S of Templeton
- Measured
- 4.25 in hail
- Property damage
- $500,000
- Crop damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 40.520, -87.380
Hail as large as softballs produced catastrophic damage to crops from near Boswell east and southeast to the Warren County line south of Templeton. An estimated 5,000 acres of corn crop was destroyed. The hail also caused significant roof damage to many houses.
Thunderstorm Wind, Benton
- When
- June 14, 3:08 PM EST to 3:15 PM EST
- Where
- Benton County, 0.5 mi N of Boswell to 2.95 mi S of Oxford
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.527, -87.380
Severe winds of 60 mph to 75 mph developed just north of Boswell and continued east and southeast to the Warren County line south of Oxford. There were two areas of more intense wind damage found along Highway 352 between Boswell and Oxford. The first area of intense damage was near Chase where a large hardwood tree was snapped at the base with other trees and large tree limbs blown down in a few mile wide area around Chase. The most intense damage in this area was consistent with winds of 90 to 100 mph. The second area of intense damage was located farther east on Highway 352 just west of Oxford. A well built barn was partially destroyed in this location with debris from the barn spread several hundred yards down stream. Several trees were blown down in the area with some minor roof damage to a nearby home. The most intense damage was consistent with winds of 90 to 100 mph.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Flood in Iowa, June 14 to 30, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 14, 2010$147,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236244, 236239.